Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jul 3, 2010, 10:28 PM CDT for 6 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2010, 10:28 PM CDT (03:28 UTC)
- Expired
- Jul 4, 2010, 12:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crosby County, TX, Garza County, TX, Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 29 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 9:21 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 3, 9:21 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 921 PM CDT SAT JUL 3 2010 .UPDATE... FLOOD/FLASH FLOOD THREAT WILL CONTINUE TONIGHT AS A COMPACT UPPER LEVEL DISTURBANCE ROLLS EAST-NORTHEAST FROM ABOUT 30-40 MILES SOUTHWEST OF LUBBOCK AS OF THIS WRITING TO NEAR KCDS LATER TONIGHT BASED ON LATEST RUC/WRF-NAM SOLUTIONS. FLOOD THREAT PROBABLY A BIT MORE COMPACT THAN THE ADVISORY LEVEL RAINFALL ON FRIDAY...BUT RAINFALL ALSO LIKELY MORE INTENSE. THIS SYSTEM MAY BE CAPABLE OF GENERATING AN ADDITIONAL THREE INCHES OF RAIN OR EVEN LOCALLY NEAR FIVE INCHES RUNNING FROM NEAR BROWNFIELD THROUGH LUBBOCK THEN TO NEAR OR A LITTLE SOUTH OF CHILDRESS. SYSTEM LIKELY TO UNDERGO CHANGE AND EVOLUTION IF IT IS IMPACTED BY STORM OUTFLOWS FROM APPROACHING NEW MEXICO THUNDERSTORMS SO A WELL BEHAVED THREAT AXIS SEEMS UNLIKELY. REGARDLESS...THE PRIMARY THREAT AREA IS SQUARE IN THE MIDDLE OF THE FLOOD WATCH. WE ANTICIPATE NO SIGNIFICANT CHANGES TO THE GRIDDED FORECAST THIS EVENING. RMCQUEEN && .AVIATION... NEARLY CONTINUOUS RAIN OR SHOWER THREAT WILL CONTINUE AT BOTH TAF SITES WITH MVFR TO IFR CONDITIONS. RMCQUEEN && .PREV DISCUSSION... /ISSUED 304 PM CDT SAT JUL 3 2010/ SHORT TERM... THE VERY WET HOLIDAY WEEKEND CONTINUES AS A TROPICAL AIRMASS PERSIST ACROSS THE REGION. CURRENT SATELLITE INDICATES PWATS VALUES 170-200 PERCENT OF NORMAL...RUNNING NEAR AND ABOVE THE 2 INCH MARK. THIS ATMOSPHERE HAS BEEN SUPPORTIVE OF VERY EFFICIENT RAIN PRODUCING SHOWERS. ONE BATCH OF MODERATE/HEAVY RAIN THAT TRACKED OVER MUCH OF THE CENTRAL PART OF THE AREA THIS MORNING PRODUCED A QUICK 1-4 INCHES BEFORE FINALLY WEAKENING AND SHIFTING NORTH INTO THE PANHANDLE. OF NOTE...THE LUBBOCK AIRPORT HAS ALREADY RECEIVED 5.17 INCHES THIS MONTH...MAKING IT UNOFFICIALLY THE 6TH WETTEST JULY ON RECORD. THE RECORD IS 7.20 INCHES...SET BACK IN 1976. UNFORTUNATELY...IT LOOKS LIKE WE WILL BE ADDING TO OUR RAIN TOTALS. WATER VAPOR IMAGERY SHOWS ANOTHER UPPER LEVEL WAVE LIFTING NORTHWARD OUT OF THE BIG BEND REGION...WITH VISIBLE SATELLITE SHOWING A NICELY DEVELOPED VORTEX BETWEEN KGDP AND KINK. THESE FEATURES WERE SUPPORTING ADDITIONAL REDEVELOPMENT FROM THE PERMIAN BASIN SOUTH INTO THE BIG BEND AND LATEST NWP GUIDANCE SUGGESTS ANOTHER ROUND OF HEAVY RAIN WILL MOVE UP AND ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. THUS...AGAIN LOOK FOR THE POTENTIAL OF FLOODING AS THIS NEXT BATCH OF RAIN MOVES UP AND OVER MANY OF THE SAME AREAS THAT HAVE ALREADY EXPERIENCE SEVERAL ROUNDS OF HEAVY RAIN. THE LARGE UPPER TROUGH ACROSS THE WESTERN THIRD OF THE NATION WILL MAKE SOME PROGRESS EASTWARD OVER THE NEXT DAY...AND THIS SHOULD HELP TO BEND THE DEEP MOISTURE PLUME EASTWARD JUST A BIT...PERHAPS SHIFTING THE GREATEST THREAT OF HEAVY RAINFALL DURING THE DAY SUNDAY ACROSS THE CENTRAL/EASTERN ZONES. THUS...WILL CONTINUE WITH THE FLOOD WATCH THROUGH SUNDAY MORNING FOR NOW THOUGH PORTIONS MAY HAVE TO BE EXTENDED IN TIME. WESTERN AREAS MAY SEE ENOUGH HEATING SUNDAY AFTERNOON TO POP A STORM OR TWO...THOUGH THE GREATER CHANCES FOR PRECIPITATION WILL REMAIN FURTHER EAST. LOOK FOR ANOTHER MILD AND CLOUDY NIGHT TONIGHT WITH LOWS IN THE UPPER 60S AND LOWER 70S. SOME BREAKS IN THE CLOUDS MAY FINALLY TRY TO WORK INTO THE NW/W ZONES ON SUNDAY...WHICH WOULD HELP TO READINGS WELL INTO THE 80S. ELSEWHERE...TEMPERATURES WILL STRUGGLE TO MAKE THE UPPER 70S AND LOWER 80S. LONG TERM... UPPER LEVEL SHORT WAVE TROUGH MOVING ACROSS THE CNTL AND NRN PLAINS MONDAY SHOULD BEGIN TO SHIFT PLUME OF DEEP AND RICH MOISTURE EWD BUT NOT BEFORE DUMPING MORE RAINFALL ON THE FCST AREA...THIS TIME ACROSS THE ERN ZONES...SUNDAY NIGHT AND MONDAY. PLUME DOES NOT GET TOO FAR AWAY BEFORE STALLING WITH POTENTIALLY DRIEST DAY BEING TUESDAY BEFORE UPPER HIGH OVER THE ERN CONUS BUILDS BACK TOWARD THE WEST. THE RIDGE BUILDING WWD WOULD LIKELY SHIFT THE DEEP MOISTURE BACK OVER THE ERN ZONES OF THE FCST AREA AS EARLY AS WEDNESDAY AND POSSIBLY LINGERING THROUGH THE WEEK. EVEN WEST OF THE MOISTURE PLUME AIR MASS WILL REMAIN CONDITIONALLY UNSTABLE WITH POTENTIAL FOR ISOLATED THUNDER DEVELOPMENT. ALSO THERE IS STILL QUITE A BIT OF UNCERTAINTY ABOUT ANY COLD FRONTAL INTRUSION WITH MODELS LACKING A CLEAR CONSENSUS. EASTERLY UPSLOPE FLOW BEHIND A BOUNDARY THAT GETS THIS FAR SOUTH BY MIDWEEK WOULD LIKELY ENHANCE PRECIP CHANCES FURTHER. THUS DO NOT SEE ANY REASON TO ELIMINATE PRECIP WORDING FROM THE FCST ATTM AND WILL FAVOR ERN ZONES FOR CHC POPS MID WEEK AS THE DEEP MOISTURE RETURNS. INDICATIONS STILL MIXED WITH REGARD TO SWRN CONUS UPPER HIGH AND WHETHER IT CAN EXPAND AND STRENGTHEN ENOUGH TO CUT OFF MOISTURE. STILL A DECENT QPF SIGNATURE IN THE MODELS FOR NEXT SATURDAY THAT WILL KEEP SLIGHT CHANCE GOING INTO THE WEEKEND ATTM. TEMPS LIKELY TO REMAIN COOLER THAN SEASONAL NORMS BUT GET CLOSER TO THEM AS SHOWERS BECOME LESS WIDESPREAD AND CLOUD COVER SEES SOME BREAKS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 88 65 88 64 / 40 30 20 20 10 TULIA 68 82 67 84 66 / 50 40 30 20 20 PLAINVIEW 68 83 67 85 65 / 60 40 30 30 20 LEVELLAND 68 83 67 86 66 / 70 40 30 20 10 LUBBOCK 70 83 69 84 68 / 80 50 30 30 20 DENVER CITY 67 82 67 90 65 / 70 50 30 20 10 BROWNFIELD 68 82 68 88 67 / 80 50 30 30 20 CHILDRESS 72 83 71 81 70 / 80 60 50 40 20 SPUR 71 83 67 80 70 / 80 70 50 40 20 ASPERMONT 73 83 70 82 70 / 80 70 50 40 20 && .LUB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING ZONES: TXZ023>026-028>044. && 05/99/05
Hazardous weather outlook, Jul 3, 11:28 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1128 AM CDT SAT JUL 3 2010 TXZ021>044-041630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1128 AM CDT SAT JUL 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING A FLOOD WATCH CONTINUES ACROSS MOST OF THE OUTLOOK AREA THROUGH SUNDAY MORNING. PERIODS OF WIDESPREAD AND OCCASIONALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. COMBINING THE EXPECTED RAIN TOTALS WITH RAIN WHICH HAS ALREADY FALLEN THERE IS A HIGH LIKELIHOOD OF FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR HEAVY RAINFALL AND FLOODING WILL PERSIST THROUGH AT LEAST EARLY SUNDAY...BEFORE GRADUALLY DIMINISHING LATE SUNDAY OR EARLY MONDAY. RAINFALL TOTALS OF 2 TO 6 INCHES WILL BE POSSIBLE BY LATE THIS WEEKEND...WITH LOCALIZED 8 INCH TOTALS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN LUBBOCK.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:30 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Hale, Hockley, Lamb, Lubbock and 3 more | 3 hr |
| Jul 3, 7:59 PM CDT | Areal Flood Warning | LUB | Lynn, Terry, Yoakum | 2 hr |
| Jul 3, 9:34 PM CDT | Flash Flood Warning | LUB | Terry | 116 min |
| Jul 3, 10:19 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Garza, Hale, Hockley, Lubbock and 2 more | 3 hr |
| Jul 4, 12:00 AM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Hall, Motley | 3 hr |
| Jul 4, 12:39 AM CDT | Flash Flood Warning | LUB | Briscoe, Cochran, Crosby, Dickens, Floyd, Garza and 10 more | 96 min |
| Jul 4, 2:18 AM CDT | Flash Flood Warning | LUB | Briscoe, Crosby, Dickens, Floyd, Garza, Hall and 4 more | 117 min |
| Jul 4, 2:38 AM CDT | Areal Flood Warning | LUB | Floyd, Hale, Hockley, Lubbock, Lynn, Terry | 6 hr |
| Jul 4, 4:17 AM CDT | Flash Flood Warning | LUB | Briscoe, Crosby, Dickens, Floyd, Garza, Hall and 4 more | 118 min |
| Jul 4, 4:29 AM CDT | Flash Flood Watch | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 12 more | 15 hr |
| Jul 4, 6:19 AM CDT | Flash Flood Warning | LUB | Crosby, Dickens, Garza, Kent, Lubbock, Lynn | 116 min |
| Jul 4, 6:36 AM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Floyd, Hall, King and 2 more | 114 min |
| Jul 4, 7:52 AM CDT | Flash Flood Warning | LUB | Garza, Lynn | 113 min |
| Jul 4, 7:53 AM CDT | Areal Flood Warning | LUB | Crosby, Dickens, Hockley, Kent, Lubbock, Lynn and 1 more | 4 hr |
| Jul 4, 8:35 AM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Floyd, Hall, King and 2 more | 3 hr |
| Jul 4, 10:07 AM CDT | Areal Flood Warning | LUB | Garza, Lynn | 3 hr |
| Jul 4, 11:11 AM CDT | River Flood Warning | LUB | Stonewall | 7 days |
| Jul 4, 11:29 AM CDT | Areal Flood Advisory | LUB | Cottle, King, Stonewall | 3 hr |
| Jul 4, 11:48 AM CDT | Areal Flood Advisory | LUB | Dickens, Kent | 3 hr |
| Jul 4, 1:01 PM CDT | Areal Flood Advisory | LUB | Garza, Lynn | 119 min |
| Jul 4, 3:00 PM CDT | River Flood Warning | LUB | Garza | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.